Advertisement

Reactions Weekly

, Volume 1761, Issue 1, pp 73–73 | Cite as

Azathioprine

Various toxicities: case report
Case report
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 65-year-old woman developed Moraxella catarrhalis (M. catarrhalis) bacteraemia associated with infectious endocarditis and vertebral osteomyelitis, and upper respiratory tract infection during treatment with azathioprine for Crohn's disease [duration of treatment to reaction onsets not stated].

The woman was admitted to an emergency department with a 5-week history of progressive fatigue, persistent nausea, diffuse myalgia, intermittent daily high-grade fever, weight loss and night sweats. Additionally, she reported acute worsening of long-standing lower back pain and stiff joints. She had developed sore throat for 2 weeks along with chills and night sweats prior to the onset of current symptoms, due to upper respiratory tract infection. The infection was considered to...

Reference

  1. Maierean SM, et al. Infectious endocarditis and vertebral osteomyelitis caused by Moraxella catarrhalis. BMJ Case Reports 12: e228776, No. 5, 24 May 2019. Available from: URL: http://doi.org/10.1136/bcr-2018-228776 - Romania

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations